Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 8, 2025, 11:12 PM CST for Baldwin County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2025, 11:12 PM CST (05:12 UTC)
- Expired
- Mar 9, 2025, 12:15 AM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
246
WUUS54 KMOB 090512
SVRMOB
ALC003-090615-
/O.NEW.KMOB.SV.W.0036.250309T0512Z-250309T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1112 PM CST Sat Mar 8 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Baldwin County in southwestern Alabama...
* Until 1215 AM CST.
* At 1111 PM CST, a severe thunderstorm was located 6 miles south of
Point Clear, moving east at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Orange Beach, Lillian, Perdido Beach, Elberta, Summerdale, Foley,
Magnolia Springs, Point Clear, and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3028 8784 3048 8796 3055 8744 3051 8745
3045 8739 3041 8739 3040 8743 3036 8744
3034 8742 3033 8744 3032 8742 3032 8750
3031 8744 3029 8750 3030 8745 3031 8741
3032 8738 3027 8738
TIME...MOT...LOC 0511Z 263DEG 34KT 3038 8795
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RD2 follow-up statements
156
WWUS54 KMOB 090546
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1146 PM CST Sat Mar 8 2025
ALC003-090615-
/O.CON.KMOB.SV.W.0036.000000T0000Z-250309T0615Z/
Baldwin AL-
1146 PM CST Sat Mar 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR SOUTHEASTERN BALDWIN COUNTY...
At 1145 PM CST, a severe thunderstorm was located over Foley, moving
east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Elberta, Summerdale, Foley, Lillian, and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3048 8786 3055 8744 3051 8745 3049 8743
3047 8743 3046 8742 3047 8741 3045 8739
3041 8739 3040 8743 3035 8744 3033 8784
TIME...MOT...LOC 0545Z 258DEG 26KT 3043 8768
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RD180
WWUS54 KMOB 090608
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1208 AM CST Sun Mar 9 2025
ALC003-090617-
/O.EXP.KMOB.SV.W.0036.000000T0000Z-250309T0615Z/
Baldwin AL-
1208 AM CST Sun Mar 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY
WILL EXPIRE AT 1215 AM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, small hail to nickel size is still
possible with this thunderstorm.
LAT...LON 3048 8786 3055 8744 3051 8745 3049 8743
3047 8743 3046 8742 3047 8741 3045 8739
3041 8739 3040 8743 3035 8744 3033 8784
TIME...MOT...LOC 0607Z 263DEG 34KT 3045 8746
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:20 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Mar 8, 6:20 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
620 PM CST Sat Mar 8 2025
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 620 PM CST Sat Mar 8 2025
An active period for impactful weather for aviation is expected
later this evening through much of Sunday. Generally MVFR to VFR
flight categories prevail presently with light east to
southeasterly winds. A few locations with IFR ceilings beginning
to develop, and as we head through the night, expect ceilings to
fall appreciably into the IFR/LIFR flight category as widespread
showers and thunderstorms begin to move in. A bulk of this
activity should begin to transition out of the area by daybreak
Sunday, with isolated to scattered showers and storms lingering
into the day. Ceilings will likely struggle to recover remaining
in IFR flight category through noon Sunday. DS/12
&&
.PREV DISCUSSION... /issued 340 PM CST Sat Mar 8 2025/
..New NEAR TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 338 PM CST Sat Mar 8 2025
An active period for weather is expected tonight through Sunday. A
subtle shortwave aloft transits the region this evening, primarily
after sunset and will be responsible for our main round of
widespread showers and storms this evening into the overnight hours.
A second more potent shortwave trough moves into the area during the
day Sunday into Sunday night, prompting isolated to scattered shower
and thunderstorm coverage through Sunday night. Details on all this
including a low-end threat for severe weather and heavy rainfall
will be discussed below. In terms of temperatures, expect lows
tonight to fall into the middle to upper 50's over the interior and
lower 60's nearer the coast. Highs Sunday will be a touch cooler
with increased cloud cover, rising into the middle to upper 60's
over the interior and lower 70's nearer the coast. A cold front
moves across the area into tomorrow evening and overnight, allowing
lows to dip into the middle to upper 40's for most locations.
As we head into the rest of tonight, the aforementioned initial
shortwave will transit the forecast area. A surface boundary
presently situated near the coast will attempt to move onshore
bringing with it middle to upper 60's dews. This boundary will not
make it far onshore, perhaps as far north as a line from Leakesville
eastward through Andalusia. Along and south of this boundary some
surface based instability will exist, albeit not much (generously
500 to 750 j/kg). There will likely be a better MUCAPE profile
approaching or exceeding 1,000j/kg during the overnight hours above
the 1km AGL slightly decoupled boundary layer. Forecast soundings
generally show slightly curved low level hodographs yielding around
100 to 200 m2/s2 SRH in the lowest kilometer with straight line
hodographs above that. Deep layer shear on the order of 50 to 60
knots will exist favoring potential for some supercells (elevated or
surface based) to exist within a larger conglomerate of showers and
thunderstorms that will be ongoing during the overnight hours. Any
surface based storm will carry a low end potential for a tornado and
strong to damaging wind gusts, with elevated storms carrying a large
hail threat. Further inland through the rest of the forecast area
the primary threat from any storms would be in the form of large
hail as elevated supercells would utilize the straight-line portion
of the hodograph yielding 60kts of shear and a majority of the
MUCAPE packed within and just below the hail growth zone.
In addition to the low end severe potential, the overall setup
favors a corridor of heavier rainfall across the southern two tiers
of counties in the forecast area along and south of the
aforementioned boundary. Training of convection will allow for
rainfall totals to approach 2 to 3 inches in some spots, with any
training supercells being the main concern for low end flash
flooding potential of urban and poor drainage areas. The heavy rain
and severe threats should come to an end by daybreak Sunday morning
as the initial impulse shifts east. At this time no severe weather
is anticipated from the second larger shortwave as the surface low
that develops in response to this should remain just offshore and
progress east of the forecast area by Sunday afternoon into evening
and most the area remaining convectively overturned from overnight
convection. With that said, we will see an uptick in shower and
isolated thunderstorm chances again late Sunday into Sunday night as
forcing moves overhead from the second shortwave, primarily focused
across interior portions of southwestern and south-central Alabama.
MM/25
LONG TERM...
(Monday through Saturday)
Issued at 338 PM CST Sat Mar 8 2025
Any lingering wrap-around showers on the backside of the surface low
(mainly across south-central Alabama) will quickly exit the area
throughout the morning hours on Monday. Gusty northwesterly flow
will spread across the area as a surface high slides east and the
pressure gradient tightens between the two surface features. The
strongest winds will be out over the Gulf waters throughout the day
on Monday before gradually subsiding as we roll into the evening and
overnight hours. The aforementioned surface high drifts overhead on
Tuesday and eventually slides into the western Atlantic by Thursday.
This will result in pleasant weather Tuesday and Wednesday for the
area.
The next chance for rain will come late in the work week. A
shortwave trough ejects out of the Southern Plains, but begins to de-
amplify as it slides across the Southeast on Thursday. A wave of low
pressure develops at the surface over the Southern Plains, but
begins to wash out as it battles the surface high positioned to our
east. We expect some showers and storms, but no severe threat with
this late week round of weather. We dry out again on Friday with
another chance for showers and storms (potentially strong to severe
storms) at some point over the weekend.
Beach Forecast - Surf quickly increases on the backside of the
surface low on Monday with 4-5 foot breakers at the beaches during
the day. The surf will quickly drop through the late afternoon and
evening hours. The risk for Rip Currents remains MODERATE on Monday
for our coastal Alabama and northwest Florida beaches. The risk
drops to a Low through at least mid-week. We're starting to see
indications in the latest rip current MOS guidance that the risk
will increase again late in the week. 07/mb
MARINE...
Issued at 338 PM CST Sat Mar 8 2025
Light to moderate onshore flow this evening gradually turns westerly
to offshore by Sunday afternoon. A strong offshore flow becomes
established and seas increase in the wake of a cold front Sunday
evening, with a Small Craft Advisory going into effect for Sunday
evening through Monday evening for all of the gulf waters from 0 to
60 nautical miles out. Offshore flow and seas gradually diminish
through Tuesday before gradually turning onshore and becoming light
to moderate by Thursday. Winds and seas will increase late week into
the weekend in advance of the next storm system. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 63 72 47 69 43 73 48 74 / 90 50 30 10 0 0 0 0
Pensacola 64 72 49 66 47 71 52 71 / 80 70 30 10 0 0 0 0
Destin 64 70 51 66 50 71 54 70 / 90 70 40 10 0 0 0 0
Evergreen 58 68 47 66 39 76 43 77 / 80 60 70 30 0 0 0 0
Waynesboro 54 67 46 67 39 76 43 78 / 70 50 50 20 0 0 0 0
Camden 54 66 48 64 40 74 44 76 / 70 50 70 40 0 0 0 0
Crestview 63 72 48 66 40 76 43 76 / 90 70 50 20 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 7 PM Sunday to 7 PM CST Monday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 8, 6:35 PM CST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
635 PM CST Sat Mar 8 2025
ALZ051-090115-
Choctaw AL-
635 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CHOCTAW COUNTY THROUGH 715 PM
CST...
At 634 PM CST, Doppler radar was tracking a strong thunderstorm over
Quitman, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilbertown, Lisman, Toxey, Pennington, and Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8794 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3205 8812 3201 8811 3198 8806 3195 8808
3195 8812 3193 8809 3193 8805 3192 8806
3191 8813 3184 8816 3189 8847 3231 8842
TIME...MOT...LOC 0034Z 275DEG 42KT 3207 8870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 8, 7:16 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 PM CST Sat Mar 8 2025
ALZ054-090200-
Wilcox AL-
716 PM CST Sat Mar 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WILCOX COUNTY
THROUGH 800 PM CST...
At 715 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Freddie Jones Field to 5 miles southwest of
Dixons Mill. Movement was east at 70 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Yellow Bluff, and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8706 3198 8709 3192 8767
3200 8767 3201 8762 3213 8762 3213 8752
3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 0115Z 263DEG 59KT 3228 8772 3198 8784
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:35 PM CST | Special Weather Statement | MOB | Choctaw | 40 min |
| Mar 8, 7:16 PM CST | Special Weather Statement | MOB | Wilcox | 44 min |
| Mar 8, 8:49 PM CST | Special Marine Warning | MOB | 86 min | |
| Mar 8, 10:25 PM CST | Special Marine Warning | MOB | 80 min | |
| Mar 8, 10:34 PM CST | Special Marine Warning | MOB | 42 min | |
| Mar 8, 10:49 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Mar 8, 11:00 PM CST | Special Marine Warning | MOB | 45 min | |
| Mar 8, 11:30 PM CST | Special Weather Statement | MOB | Choctaw | 45 min |
| Mar 9, 12:04 AM CST | Special Weather Statement | MOB | Clarke | 41 min |
| Mar 9, 12:34 AM CST | Special Marine Warning | MOB | 71 min | |
| Mar 9, 12:59 AM CST | Special Weather Statement | MOB | Baldwin | 46 min |
| Mar 9, 3:10 AM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Mar 9, 3:25 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 40 hr |
| Mar 9, 3:35 AM CDT | Special Marine Warning | MOB | 70 min | |
| Mar 9, 3:41 AM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Mar 9, 3:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Mar 9, 4:15 AM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Mar 9, 4:50 AM CDT | Special Marine Warning | MOB | 55 min | |
| Mar 9, 5:37 AM CDT | Special Marine Warning | MOB | 53 min | |
| Mar 9, 7:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| Mar 9, 8:36 AM CDT | Special Marine Warning | MOB | 33 min | |
| Mar 9, 12:10 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Mar 9, 1:31 PM CDT | Special Marine Warning | MOB | 73 min | |
| Mar 9, 2:21 PM CDT | Special Marine Warning | MOB | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.